If a person suddenly stops using Norco, withdrawal symptoms could potentially occur. Common symptoms include sweating and a runny nose, agitation, and goose bumps. Although a Norco withdrawal is unlikely to cause life-threatening symptoms, it can be unpleasant. In order to help minimize withdrawal symptoms, your healthcare provider may wean you off the medication slowly.
Norco Withdrawal: An Overview
Norco® (hydrocodone/APAP) is a prescription pain medication. It is a narcotic and may cause withdrawal symptoms if it is stopped too abruptly. Although Norco withdrawal can be quite unpleasant and uncomfortable, you can be assured that it is not life threatening. Norco withdrawal is possible in people who abuse Norco and in people who take Norco for a legitimate medical use.
Symptoms of Norco Withdrawal
Symptoms of Norco withdrawal can vary in intensity and may include:
- Sweating and a runny nose
- Goose bumps
- Nausea, vomiting, and diarrhea
Unlike withdrawal from many other drugs, withdrawal from Norco is unlikely to cause life-threatening symptoms.
Why Does Norco Withdrawal Occur?
Over time, the body becomes accustomed to the effects of Norco. If the drug is stopped or decreased too quickly, withdrawal symptoms may occur. Norco withdrawal can occur with chronic, legitimate use of the drug, as well as with Norco addiction. It is important to understand that Norco withdrawal is a normal, predictable, physical response to stopping a narcotic; it is not necessarily a sign of abuse.
Norco withdrawal symptoms can also occur due to the administration of naloxone (Narcan®), even if the Norco dose has not been reduced. Naloxone is a drug that prevents opiates such as Norco from binding to receptors in the body.